Jump to content

Jerichoa

Member Since 29 Nov 2009
Offline Last Active Nov 22 2011 08:30 PM

Topics I've Started

Post-Accutane, Ortho-Cyclen, PCOS

21 September 2010 - 09:03 PM

Hello, all!

I recently finished a course of Accutane (a few months ago, July), and about a month after finishing, all of the oil had returned to my skin and I started to break out again.  I went to my dermatologist and all that she could say was that she was stunned.  I asked her and she said, "If this topical [epiduo] doesn't work, you may want to consider it."

Well, at that point I was honestly pissed.  I wanted answers.  Acne is related to hormones, so I started researching endocrine disorders and syndromes that could be causes my acne.  You could put a picture of me by the definition of PCOS.  I have acne, oily skin, insane hirsutism, my skin is darker in some places, my periods are painful, irregular, and I have backaches.  Also, during the month I will cramp severely on either one side or the other.

I am at university, so I made an appointment with the Women's Health Center for birth control.  When I got there, we talked about birth control (obviously) and PCOS.  The doctor immediately ordered bloodwork, and a week later I got my results.  My testosterone is at about 100, and my DHEA-S is at 700.  In other words, bingo, we have a winner.  Since my DHEA-S is so high, she's having me go to an endocrinologist next week.

ANYWAY--I start my birth control ASAP...  Whenever my next period starts.  smile.gif  That should be within the next eight or nine days, and I'm REALLY excited.  I've never had normal hormones.  Because of that, I am also scared.

Thanks for your support!  <3

Post-Accutane and Hormonally Challenged: Help!

05 September 2010 - 11:59 AM

"Hello, all. For all of you who don't know, I had a rather miraculous Accutane journey. However, I have been off it for two months, and once those girly hormones start kicking in, my skin is NOT happy. It's still very, very mild acne, but it bothers me. My dermatologist said that I could take birth control for it if I wanted, and I do want to.

I need your help determining which would be best. Here is what she gave me to choose from:

Ortho tri-cyclen
Orthocept
Yaz
Yasmine
Estrostep"

This is from a post I made in another part of Acne.org about prescription medications.  It is a cry, a plea, a call to arms.  I'm NOT standing for this any longer.  I thought that meant Accutane, but apparently, it means completely re-wiring how my body cycles and flows.  I'm ready for it, are you?

More background information is given in my Accutane log, so I'll give you just the basic information:

I started getting acne when I was about nine years old.  I had full-blown cystic acne by the time I was twelve.  I had had pretty lovely moderate acne by the time I was 10.  I've had acne for eight years now.  Sweet.

I went on Accutane in February of this year, and I had outstanding results.  People here on Acne.org were stunned, my doctor was stunned...  Well, everyone was!  But I had this awful feeling that something wasn't going to be right.  Then, I reread Flowers for Algernon and thought, "You know...  That sounds like me."  My first month of Accutane cleared me up about 90%, and then rest of treatment had me about 99% clear.  Two weeks after Accutane, I got a rather large pimple on my chin.  And then another.  And another.  AND WHOA, MY PERIOD!  Then I was relatively clear.  This month, I've had the worst PMS I've ever experienced, and I've been breaking out since about a week before my period (I'm on day three of it now).  It's all uninflammed, but I don't appreciate it at all.  I'm losing ground even more quickly than I gained it.

I was crying hysterically.  I'd just gotten back from my three-hour long night class.  It was about nine o' clock.  I was about to call my parents, but them being parents and always knowing when something is out of order with their offspring, called me right as I reached for the phone to call them.  My mom said, "WHAT'S WRONG?  Were you hurt coming back from class?  Did someone rape you?"

"No, Mom," I replied.  (Well, I wish it was like that.  I was crying so much that it took about two minutes just for me to say no.  I don't know if that was the PMS talking, raw emotion, or both.  I'm thinking it was both).  "My acne is coming back," I sobbed.  (Again, that actually sounded like, "M-m-m-m-m-m-m-m-m-my ac-ac-ac-ac-ac-acne is come-come-co-co-coming baaaaaaack."  It's okay to laugh.  I should love my skin even now, especially considering where I started from).

Anyway, they called the dermatologist for me the next day because they didn't want me breaking down, and on Thursday I had my appointment.  Apparently an angel had stroked my skin as I slept, because I only had one pimple, clearly fresh, remaining.  I'm rather sure they thought I was crazy, and my dermatologist wrote me a prescription for Epdiuo and said I might want to consider birth control.

THAT'S WHY I'M HERE!  biggrin.gif gasp.gif

I'm not going to wait and see what Epiduo is going to do.  My skin is so gross and oily again already.  I know that it's hormonal.  I have fine hair that grows so long on my face that I have to shave it, and I get dark, curly hairs growing under my chin and along my jaw that I must pluck.  My hormones are CRAZY.  So, I really beat her to that.

I'm in college, a freshman...  Yes.  I made an appointment with the student health center for THIS Thursday (September 9th) for birth control.  My dermatologist gave me a list to choose from, and I think I've decided on Yaz.

This is why I need your help!
I never thought that I would need anything after Accutane, but I do.  I don't know too much about birth control, and I know that you all are much more knowledgable than I am.  smile.gif  

Recommendations?

I like Yaz because it contains ingredients which block androgens...  And I need that!

Also:  Do you think it's possible that I could have PCOS?

Thank you all so much in advance.  I'm so flustered and confused...  I can really use your help!

Post-Accutane: Choosing the Right Pill

02 September 2010 - 08:26 PM

Hello, all.  For all of you who don't know, I had a rather miraculous Accutane journey.  However, I have been off it for two months, and once those girly hormones start kicking in, my skin is NOT happy.  It's still very, very mild acne, but it bothers me.  My dermatologist said that I could take birth control for it if I wanted, and I do want to.

I need your help determining which would be best.  Here is what she gave me to choose from:

Ortho tri-cyclen
Orthocept
Yaz
Yasmine
Estrostep

How long does it take for redness to go away after finishing Accutane?

06 July 2010 - 08:31 PM

Hey, guys! Tomorrow is my last day of a five-month long course of Accutane. My skin isn't horribly red, but it is red nonetheless. My doctor told me that my side effects would go away within 2 weeks of finishing my last dose. I was wondering if this is the same for redness/flushing? I hate having to wear makeup because of it!

Thanks!